Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 286, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 8:59 PM EDT for Miller County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2015, 8:59 PM EDT (00:59 UTC)
- Expired
- Jul 15, 2015, 9:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Miller County, GA
The radar
The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 9:10 PM EDT | TSTM WND DMG | 4 Wsw Colquitt, GA | SOME TREES DOWN IN MILLER COUNTY WITH POWER OUTAGES |
| Jul 15, 9:12 PM EDT | TSTM WND DMG | 4 W Colquitt, GA | EMERGENCY MANAGER REPORTS APPROXIMATELY 25 TREES DOWN WEST OF COLQUITT WITH THREE ON HOMES. MINOR STRUCTURAL DAMAGE REPORTED TO CARPORTS AND BARNS IN THE AREA. FARMER REPORTED SIGNIFICANT DAMAGE TO CORN CROP FOLLOWING STORM FROM HAIL OF UNKNOWN SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS52 KTAE 160059
SVRTAE
GAC201-160145-
/O.NEW.KTAE.SV.W.0286.150716T0059Z-150716T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 PM EDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 945 PM EDT
* AT 859 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER COLQUITT...AND MOVING SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLQUITT...ENTERPRISE...MACEDONIA...HARMONY CHURCH RD/HWY 45...
MAYHAW...BOYKIN...COOKTOWN...JETERVILLE...BELLVIEW AND BABCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3125 8454 3108 8454 3108 8464 3107 8465
3107 8492 3125 8492
TIME...MOT...LOC 0059Z 016DEG 12KT 3118 8477
$$
42-DVD2 follow-up statements
772
WWUS52 KTAE 160105
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT WED JUL 15 2015
GAC201-160145-
/O.CON.KTAE.SV.W.0286.000000T0000Z-150716T0145Z/
MILLER GA-
905 PM EDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR MILLER COUNTY...
AT 904 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR COLQUITT...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...ENTERPRISE...MACEDONIA...HARMONY CHURCH RD/HWY 45...
MAYHAW...BOYKIN...JETERVILLE AND BABCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3125 8461 3108 8461 3108 8464 3107 8465
3107 8492 3125 8492
TIME...MOT...LOC 0104Z 021DEG 13KT 3116 8479
$$
42-DVD500
WWUS52 KTAE 160117
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EDT WED JUL 15 2015
GAC201-160145-
/O.CON.KTAE.SV.W.0286.000000T0000Z-150716T0145Z/
MILLER GA-
917 PM EDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN MILLER COUNTY...
AT 916 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR COLQUITT...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...ENTERPRISE...MAYHAW...BOYKIN AND BABCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3120 8464 3108 8464 3107 8465 3107 8492
3122 8492
TIME...MOT...LOC 0116Z 011DEG 11KT 3113 8479
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:38 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 15, 8:38 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 838 PM EDT WED JUL 15 2015 .Near Term [Through Tonight]... 21Z REGIONAL SURFACE ANALYSIS PLACES THE SURFACE COLD FRONT ACROSS CENTRAL SOUTH CAROLINA, CENTRAL GEORGIA, AND NORTHWESTWARD ACROSS NORTHERN ALABAMA AND MISSISSIPPI INTO ARKANSAS. THUNDERSTORMS FORMING AHEAD THIS FRONT CONTINUE TO FORM AND PROPAGATE SOUTHWARD THIS EVENING. MANY OF THESE STORMS HAVE BEEN PRODUCING HEAVY RAIN AND DAMAGING WIND GUSTS. THESE STORMS WILL CONTINUE THOUGH THE EVENING, BEGINNING TO DIMINISH AROUND MIDNIGHT, BUT WITH LATE NIGHT- EARLY MORNING CONVECTION EXPECTED TO DEVELOP AGAIN ALONG THE EASTERN FLORIDA BIG BEND REGION. WITH HIGH CLOUD COVER EXPECTED, TEMPERATURES WILL ONLY FALL INTO THE MID-UPPER 70S, NEAR 80 ALONG THE IMMEDIATE COASTLINE. && .Aviation... [Through 00Z Friday] LINE OF STORMS HAS MOVED THROUGH ABY AND CONTINUES TO PUSH SOUTH. TEMPO GROUPS AT DHN, VLD AND TLH UNTIL 03Z FOR GUSTY WINDS AND REDUCED VISIBILITIES. AFTER THESE STORMS MOVE THROUGH, VFR CONDITIONS EXPECTED AT ALL TERMINALS. && .Prev Discussion [450 PM EDT]... .Short Term [Thursday Through Friday Night]... A SURFACE COLD FRONT WILL MAKE ITS WAY DOWN AND REMAIN JUST NORTH OF OUR CWA THROUGH THURSDAY NIGHT. IN ADDITION TO STORMS FORMING SOUTH OF THIS FRONTAL BOUNDARY, WE ALSO EXPECT STORMS TO FORM ALONG THE SEABREEZE BOUNDARY THURSDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TO LINGER ON INTO THE EVENING HOURS. ISOLATED SEVERE STORMS MAY BE POSSIBLE IN THE AFTERNOON WITH DAMAGING WINDS AS THE MAIN THREAT. BY FRIDAY, THE FRONTAL BOUNDARY WILL BEGIN TO DECAY, BUT THE REMNANTS OF THE BOUNDARY WILL CONTINUE TO PUSH SOUTH TOWARDS THE GULF COAST AND BECOME SOMEWHAT STATIONARY. THEREFORE, CONVECTION FRIDAY WILL BE FOCUSED MORE ALONG NORTH FLORIDA, WITH MORE ISOLATED CONVECTION POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA AS THE AFTERNOON SEABREEZE FRONT MAKES ITS WAY INLAND. TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S, PEAKING IN THE MID TO UPPER 90S FRIDAY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, WHERE RAIN CHANCES WILL BE LOWER. .Long Term [Saturday Through Wednesday]... A SURFACE TROUGH WILL LAY ALONG THE NORTHERN GULF COASTLINE AND ACROSS NORTHEAST FLORIDA THROUGH THE WEEKEND WHILE HIGH PRESSURE ALOFT OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD. BY MONDAY, STACKED HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHEAST, WITH ANOTHER UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS, SWINGING EASTWARD ACROSS THE GREAT LAKES THROUGH THE END OF THE PERIOD. POPS WILL BE NEAR CLIMO FOR THE SUMMER, AROUND 40 PERCENT, WITH TEMPERATURES SLIGHTLY ABOVE NORMAL, PEAKING IN THE LOW TO MID 90S DURING THE DAY AND DIPPING INTO THE MID TO UPPER 70S AT NIGHT. .Marine... WESTERLY WINDS WILL PREVAIL THROUGH THE PERIOD...WITH ONSHORE SURGES WITH THE SEABREEZE FRONT EACH AFTERNOON. WINDS TONIGHT WILL BE AROUND 15 TO 20 KNOTS WITH THE PRESENCE OF A COASTAL BOUNDARY...BUT WILL DECREASE HEADING INTO THE WEEKEND. SEAS WILL BE AROUND 2-4 FEET THROUGH FRIDAY...LOWERING TO 1-2 FEET BY EARLY NEXT WEEK. .Fire Weather... GUSTY TRANSPORT WINDS WILL RESULT IN HIGHER DISPERSIONS IN THE AFTERNOONS ON THURSDAY AND FRIDAY. THERE ARE NO OTHER FIRE WEATHER CONCERNS. .Hydrology... RAINFALL TOTALS THIS MORNING ALONG COASTAL BIG BEND AREAS WERE AROUND 2-4", WITH PARTS OF COASTAL DIXIE COUNTY ACCUMULATING UP TO AROUND 4-6". ADDITIONAL RAINFALL IS EXPECTED TOMORROW IN THIS AREA, WHICH MAY CAUSE LOCALIZED FLOODING. ADDITIONALLY, SOUTHWEST AND SOUTH CENTRAL GEORGIA MAY SEE A FEW STORMS PRODUCING HEAVY RAINFALL TODAY AND TOMORROW, WHICH MAY ALSO CAUSE LOCALIZED FLOODING. OTHERWISE, OUT AREA RIVERS REMAIN WELL BELOW ACTION STAGE AND WE DO NOT ANTICIPATE ANY MAIN STEM CONCERNS. && .Preliminary Point Temps/PoPs... Tallahassee 77 94 76 95 76 / 60 40 30 40 30 Panama City 80 90 80 90 80 / 40 40 30 40 30 Dothan 76 95 76 97 76 / 60 30 20 30 20 Albany 75 95 75 96 75 / 60 30 20 30 20 Valdosta 76 94 74 95 74 / 60 40 30 40 30 Cross City 76 90 76 92 75 / 50 50 40 50 40 Apalachicola 80 91 81 92 79 / 30 40 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...MOORE/CHANEY LONG TERM...MOORE AVIATION...WESTON MARINE...MOORE FIRE WEATHER...WESTON HYDROLOGY...MOORE
In the hours before
Local storm report, Jul 15, 6:26 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG POULAN 31.52N 83.79W
07/15/2015 WORTH GA 911 CALL CENTER
REPORT OF EITHER A TREE OR LARGE BRANCH DOWN ON A HOUSE
IN POULAN
&&
DVDLocal storm report, Jul 15, 6:32 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG HOLT 31.60N 83.15W
07/15/2015 IRWIN GA 911 CALL CENTER
TREES WERE BLOWN DOWN IN THE EASTERN PART OF THE COUNTY
0540 PM TSTM WND DMG OCILLA 31.60N 83.25W
07/15/2015 IRWIN GA 911 CALL CENTER
POWER LINES DOWN ON THE SOUTH SIDE OF OCILLA
&&
DVDLocal storm report, Jul 15, 7:59 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG THOMASVILLE 30.84N 83.98W
07/15/2015 THOMAS GA 911 CALL CENTER
TWO TREES DOWN WITHIN THE CITY OF THOMASVILLE
0745 PM TSTM WND DMG METCALF 30.70N 83.99W
07/15/2015 THOMAS GA 911 CALL CENTER
TREES DOWN IN SOUTHERN THOMAS COUNTY SOUTH OF THOMASVILLE
&&
DVDLocal storm report, Jul 15, 8:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG BEACHTON 30.73N 84.14W
07/15/2015 GRADY GA 911 CALL CENTER
TREE DOWN IN GRADY COUNTY.
&&
EWESTONLocal storm report, Jul 15, 8:18 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 1 W BLOCKER 30.59N 84.28W
07/15/2015 LEON FL 911 CALL CENTER
TREE DOWN AT MERIDIAN RD AND BANNERMAN RD.
&&
EWESTONLocal storm report, Jul 15, 8:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG CAIRO 30.88N 84.21W
07/15/2015 GRADY GA BROADCAST MEDIA
SEVERAL TREES DOWN IN CAIRO.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:27 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell, Worth | 63 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | TAE | Brooks | 39 min |
| Jul 16, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Brooks | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.